Mental Health Home > Inositol Side Effects
Headache, nausea, and dizziness are potential side effects that may occur with inositol. Side effects are generally minor, but some are potentially serious and should be reported to your healthcare provider right away. Seek medical attention immediately if you develop worsening of bipolar disorder symptoms or any signs of an allergic reaction.
As with any medication or supplement, side effects are possible with inositol. Many people assume that natural products are always free of problems. However, this is simply not the case. It makes sense that any supplement potent enough to have medicinal properties may also have side effects.
(This article covers many, but not all, of the possible side effects with inositol. Your healthcare provider can discuss a more complete list of inositol side effects with you.)
Inositol seems to be tolerated quite well, with most side effects being fairly minor. Some of the reported problems with inositol include:
These are all "side effects" that are seen in almost all medications or supplements, probably because such symptoms are common in all people, regardless of whether they are taking medications or supplements. Because of the small size of most inositol studies, it is impossible to know whether these reactions are actually related to the supplement.
There are a few less common, but more serious, inositol side effects that you should report to your healthcare provider. These include but are not limited to:
- Worsening of bipolar disorder (although this was reported in only one case and may have been caused by other factors)
- Signs of an allergic reaction, such as:
- A rash
- Difficulty breathing
- Swelling of the mouth or throat.